Alert archive / Florida / Wind Advisories in 2008
Wind Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind advisory at Aug 21, 2008, 6:58 PM EDT for Sumter County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2008, 6:58 PM EDT (22:58 UTC)
- Expired
- Aug 22, 2008, 12:22 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTBW 212258 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 658 PM EDT THU AUG 21 2008 ...STRONG WINDS LIKELY IN RAIN BANDS OF TROPICAL STORM FAY... .TROPICAL STORM FAY WILL MOVE WESTWARD ACROSS NORTH FLORIDA TONIGHT AND FRIDAY...THEN WEAKEN TO A DEPRESSION AS IT MOVES OVER OR NEAR THE FLORIDA PANHANDLE FRIDAY NIGHT. BANDS OF HEAVY RAIN AND GUSTY WINDS WILL MOVE ACROSS THE REGION THROUGH FRIDAY AFTERNOON. FLZ039-042-043-048-221100- /O.NEW.KTBW.WI.Y.0003.080821T2258Z-080823T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 658 PM EDT THU AUG 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT FRIDAY. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE OCCURRING IN A LARGE RAIN BAND ON THE WEST SIDE OF TROPICAL STORM FAY. THESE WINDS WILL CONTINUE TO AFFECT LEVY...CITRUS...SUMTER AND HERNANDO COUNTIES THROUGH THE NIGHT. AS FAY BEGINS TO PASS NORTH OF THE AREA ON FRIDAY...WINDS WILL SHIFT TO THE WEST...THEN SOUTHWEST AND CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH FRIDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
1 follow-up statement
000 WWUS72 KTBW 220422 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1222 AM EDT FRI AUG 22 2008 FLZ039-042-043-048-220530- /O.CAN.KTBW.WI.Y.0003.000000T0000Z-080823T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 1222 AM EDT FRI AUG 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A TROPICAL STORM WARNING. SEE THE LATEST PRODUCTS ISSUED BY THE NWS TAMPA BAY AREA FOR THE DETAILS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Aug 21, 1:38 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 21, 1:38 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
138 PM EDT THU AUG 21 2008
.SHORT TERM (TONIGHT - SATURDAY)...PERSISTENT FAY SHOULD BEGIN A
SLOW MOTION TO THE NORTHWEST TONIGHT AFTER DRENCHING MOST OF EASTERN
CENTRAL FLORIDA COASTAL COUNTIES. LATEST FORECAST TRACK FROM THE
NATIONAL HURRICANE CENTER BRINGS THE CENTER OF CIRCULATION CLOSE TO
LEVY COUNTY BY FRIDAY MORNING...BUT THE SYSTEM IS EXPECTED TO WEAKEN
CONSIDERABLY AND KEEP THE STRONGEST WINDS IN ITS NORTHEASTERN
QUADRANT. THIS WILL KEEP ANY TROPICAL STORM FORCE WINDS OUTSIDE OF
THE CWA WITH ONLY OCCASIONAL GUSTS NEARING TROPICAL STORM STRENGTH
MAINLY OVER SUMTER AND LEVY COUNTIES. THEREFORE...NO TROPICAL STORM
WATCHES OR WARNINGS ARE REQUIRED FOR ANY PORTION OF THE CWA AT THIS
TIME. THE THREAT THAT WILL REMAIN DURING THE PASSAGE OF FAY WILL BE
POTENTIAL FOR SIGNIFICANT FLOODING. SOME OF THE RAINBANDS SPIRALING
AROUND FAY MAY BRING PERIODS OF VERY HEAVY RAIN OVER MUCH OF THE
NATURE COAST STARTING LATER TONIGHT.
FOR THE TAMPA BAY AREA AND SOUTH TO LEE COUNTY...THERE WILL BE SOME
RAINBANDS ALSO DEVELOPING OVER CENTRAL FLORIDA AS FAY MAKES ITS
FINAL PUSH TO THE NORTHWEST. SINCE THE FORWARD MOTION OF THE STORM
IS SLOW...EXPECT ANY RAINBAND THAT DEVELOPS OVER THE AREA TO LINGER
AROUND LONG ENOUGH TO BRING NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WITH 60 TO 70 POPS IN PLACE THIS EVENING AND THROUGH
FRIDAY. SOME BREEZY PERIODS ARE ALSO EXPECTED.
AS FAY FINALLY DEPARTS FROM THE STATE ON SATURDAY...CHANCES FOR RAIN
RETURN BACK TO CLIMO WITH ISOLATED TO SCATTERED SHOWERS IN THE
AFTERNOON AND EVENING HOURS.
TEMPERATURES SHOULD REMAIN COOLER THAN CLIMO FOR THE MOST PART AS
SIGNIFICANT CLOUD COVER WILL REMAIN OVER THE STATE THROUGH SATURDAY.
&&
.LONG TERM (SATURDAY NIGHT - THURSDAY)...ABUNDANT TROPICAL MOISTURE
(PWS >2) STREAMING NORTHWARD INTO THE FORECAST AREA ON A DEEP
LAYERED SOUTHERLY WIND FLOW ON THE EASTERN SIDE OF FAYS WEAKENING
CIRCULATION OVER THE CENTRAL PANHANDLE SATURDAY NIGHT WILL CONTINUE
TO SUPPORT EXTENSIVE CLOUDINESS AND ABOVE NORMAL RAIN (POPS 50%)
CHANCES ACROSS THE FORECAST AREA SATURDAY NIGHT THROUGH MONDAY.
REMNANTS OF FAY WILL LINGER OVER THE SOUTHEASTERN STATES TUESDAY
THROUGH THURSDAY AS UPPER/SURFACE RIDGING SLOWLY BUILDS IN OVER THE
SOUTH CENTRAL PENINSULA. AMPLE LOW LEVEL MOISTURE SHOULD KEEP RAIN
CHANCES ELEVATED (POPS 50%) THROUGH THE PERIOD AS A WEAK PRESSURE
PATTERN SUPPORTS DIURNAL CONVECTION DEVELOPING ALONG THE SEA BREEZE
CIRCULATIONS EACH AFTERNOON. TEMPERATURES WILL RUN A FEW DEGREES
BELOW NORMAL THROUGH MONDAY DUE TO CLOUD COVER AND RAIN
CHANCES...THEN NEAR NORMAL TUESDAY THROUGH THURSDAY.
&&
.AVIATION...PERIODS OF MVFR CEILINGS/VISIBILITIES WILL AFFECT THE
TERMINAL SITES THE REMAINDER OF THIS AFTERNOON THROUGH FRIDAY AS
RAIN BANDS WRAPPING AROUND TROPICAL STORM FAY MOVE ACROSS THE
REGION. OUTSIDE OF THE RAIN AREAS VFR CONDITIONS ARE EXPECTED.
SURFACE WINDS FROM THE NORTHWEST THIS AFTERNOON WILL GRADUALLY BACK
TO THE WEST AND SOUTHWEST TONIGHT AND THURSDAY AS FAY MOVES SLOWLY
WEST NORTHWEST ACROSS THE NORTHERN PENINSULA. WIND SPEEDS WILL
AVERAGE AROUND 15 KNOTS BUT GUSTS UP TO 30 KNOTS WILL BE POSSIBLE IN
THE VICINITY OF THE RAIN BANDS OR ISOLATED THUNDERSTORM ACTIVITY.
&&
.MARINE...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL MARINE
ZONES...EXCEPT TAMPA BAY...UNTIL 10 PM EDT TONIGHT WHICH WILL MAY BE
EXTENDED AS THE PASSAGE OF FAY TO THE NORTH OF THE COASTAL WATERS
COULD KEEP WINDS IN THE 20 KNOT RANGE THROUGH FRIDAY LATE EVENING.
THE TAMPA BAY WATERS REMAIN UNDER SCEC ALSO THROUGH 10 PM EDT
TONIGHT. STAY TUNED TO YOUR NOAA WEATHER RADIO...AND LOCAL MEDIA
OUTLETS FOR THE LATEST MARINE WEATHER UPDATES FROM YOUR NATIONAL
WEATHER SERVICE IN RUSKIN FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 87 75 87 / 60 70 50 50
FMY 77 87 74 88 / 50 60 40 50
GIF 76 88 74 90 / 60 70 50 50
SRQ 78 86 75 86 / 50 60 50 50
BKV 75 88 73 88 / 80 80 50 50
SPG 80 85 78 86 / 60 70 50 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY EVENING FOR CITRUS-HERNANDO-LEVY-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD
OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR TAMPA BAY
WATERS.
&&
SHORT TERM/MARINE...AR
LONG TERM/AVIATION...JCMHazardous weather outlook, Aug 21, 5:45 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 545 AM EDT THU AUG 21 2008 FLZ039-042-043-048-212145- LEVY-CITRUS-SUMTER-HERNANDO- 545 AM EDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FLOOD IMPACT... A FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF LEVY...CITRUS...SUMTER AND HERNANDO THROUGH FRIDAY EVENING DUE TO VERY HEAVY RAINS EXPECTED WITH TROPICAL STORM FAY. RAINFALL TOTALS OF 4 TO 8 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THE HEAVIEST RAIN BANDS PERSIST THE LONGEST. ...TROPICAL STORM IMPACT... TROPICAL STORM FAY IS EXPECTED TO MOVE BY TO THE NORTH WITH BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE AREA. WINDS WILL BE INCREASING WITH A MODERATE RISK OF RIP CURRENTS ALONG WITH AN INCREASE IN SURF AND TIDE LEVELS. SEAS ON THE COASTAL WATERS WILL ALSO BE BUILDING TO 7 FEET IN WINDS OF 20 TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICAL STORM FAY WILL BE MOVING ACROSS NORTHERN FLORIDA THROUGH SATURDAY...ALLOWING RAINFALL AND WINDS TO GRADUALLY DECREASE ACROSS THE AREA. ...WIND AND SEA IMPACT... .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. FLZ049>052-055>057-060>062-065-212145- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 545 AM EDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND ALSO SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...TROPICAL STORM IMPACT... TROPICAL STORM FAY IS EXPECTED TO MOVE BY TO THE NORTH WITH BANDS OF SHOWERS AND VIOLATED THUNDERSTORMS MOVING ACROSS THE AREA. SOME OF THE SHOWERS WILL CONTAIN HEAVY TO VERY HEAVY RAINFALL WITH MINOR FLOODING POSSIBLE. WINDS WILL BE INCREASING WITH A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG WITH AN INCREASE IN SURF AND TIDE LEVELS. SEAS ON THE COASTAL WATERS WILL ALSO BE BUILDING TO UP TO 7 FEET IN WINDS AROUND 20 TO GUSTS TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICAL STORM FAY WILL BE MOVING ACROSS NORTHERN FLORIDA THROUGH SATURDAY...ALLOWING RAINFALL AND WINDS TO GRADUALLY DECREASE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RKR
In the hours before
Special weather statement, Aug 21, 4:40 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 440 PM EDT THU AUG 21 2008 FLZ039-042-043-048-049-212230- SUMTER-HERNANDO-CITRUS-LEVY-PASCO- 440 PM EDT THU AUG 21 2008 ...GUSTY WINDS AND HEAVY RAINS WILL AFFECT THE NATURE COAST LATE THIS AFTERNOON AND EVENING... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES RAIN BANDS ASSOCIATED WITH TROPICAL STORM FAY MOVING ACROSS THE NATURE COAST. THESE BANDS OF RAIN WILL AFFECT AREAS FROM BRONSON TO INVERNESS TO BUSHNELL AND BROOKSVILLE INTO THE EVENING. THE RAIN WILL BE HEAVY AT TIMES WITH OCCASIONAL WIND GUSTS OF 40 TO 50 MPH. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:44 PM EDT | Flood Watch | TBW | Sumter | 3 days |
| Aug 21, 5:49 AM EDT | Small Craft Advisory | TBW | 62 hr | |
| Aug 21, 11:34 AM EDT | River Flood Warning | TBW | DeSoto | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.